MAUDE Adverse Event Report: COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN KANGAROO; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 714170
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer reported that the g-tube was inserted on (b)(6) 2017 and when flushing the tube after insertion, formula was leaking from the valve.The patient's mother stated that the leaking continued at home.On (b)(6) 2017 the g-tube fell out and a "pinsize" hole was seen on the bottom of the balloon where it attaches to the shaft and there was a large leak of saline from the balloon.
 
Additional Manufacturer Narrative
The device history record file was reviewed indicating that product was released meeting all quality standard requirements.A sample was received for evaluation.A pinhole was found on the tip of the balloon near the air duct.The reported issue was confirmed.A formal corrective and preventative action was opened for this reported issue.A failure in the adhesive layer between the balloon and shaft was found.A production notification was performed to all personnel to ensure that they are aware on the condition reported by the customer.As a result of the investigation and root cause, actions were taken by the outside supplier to increase the cure time from 48 hours to 72 hours, reduce operator based variation during adhesive application by improving and controlling the dispensing of the adhesive to the distal bond joint, and measure and control cleanroom humidity and temperature.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
KANGAROO
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 1113 cuidad
tijuana,na 22444
MX  22444
MDR Report Key7108591
Report Number9612030-2017-05256
Device Sequence Number18853400
Product Code KNT
UDI-Device Identifier10884521010659
UDI-Public10884521010659
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/01/2022
Device Model Number714170
Device Catalogue Number714170
Device Lot Number701084664X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date03/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1